MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KE152
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent kyphoplasty at t12.Intra-op, the doctor inflated the balloon to create a cavity.At this time the left balloon ruptured and got stuck in the cannula.The surgeon removed the cannula completely and fill the cavity with cement unipedicular.The device came in contact with the patient.No patient complications were reported as a result of the event.The procedure completed successfully with the original device.
 
Additional Manufacturer Narrative
Product analysis: the balloon has a radial tear all the way around the perimeter near the distal bond.The tear appears to be part of the original rupture, then post failure damage as the balloon was attempted to be pulled back through the cannula.Balloon ruptures can be caused by coming in contact with sharp bone inside the disk space.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key7585432
Report Number1030489-2018-00831
Device Sequence Number19229928
Product Code HRX
UDI-Device Identifier00643169143777
UDI-Public00643169143777
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKE152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/31/2018
08/08/2018
Initial Report FDA Received Date06/10/2018
Supplement Report FDA Received Date08/09/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1